Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 282, NWS Fort Worth, TX

July 1, 2007Ellis County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2007, 5:50 PM CDT for Ellis County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 5:50 PM CDT (22:50 UTC)
Expired
Jul 1, 2007, 7:45 PM CDT
In force
115 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Ellis County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:47 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 1, 3:47 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT SUN JUL 1 2007

.DISCUSSION...
UPPER LEVEL LOW OVER OKLAHOMA WILL DROP TO THE SOUTHWEST TONIGHT
AS IT GETS CAUGHT UP IN A WELL DEFINED TUTT AXIS BENEATH THE
INTENSIFYING SUPTROPICAL RIDGE OVER THE INTERMOUNTAIN WEST. THE
RESULT WILL BE AN INCREASE IN UPPER LEVEL SUPPORT FOR CONVECTION
DURING THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AS THE
UPPER LEVEL DIVERGENCE ON THE EASTERN SIDE OF THE UPPER LOW
STRENGTHENS OVERNIGHT...SHEAR AXIS WILL BE LIFTED NORTHWARD AND
BECOME REPOSITIONED ACROSS THE NORTHERN/NORTHWESTERN ZONES.
INCREASING SELY FLOW WILL ENSURE ADEQUATE MOISTURE TRANSPORT INTO
THE NORTHERN CWA THIS EVENING AND WE ARE BECOMING CONCERNED ABOUT
A MORE WIDESPREAD/ORGANIZED HEAVY RAIN EVENT AFTER MIDNIGHT ACROSS
THE NORTHERN CWA. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN
HALF OF THE CWA. THE WATCH WILL LIKELY BE EXPANDED SOUTH TOMORROW.

THE UPPER LOW WILL QUICKLY DROP SOUTHWEST THROUGH THE WESTERN CWA
MONDAY AND MONDAY NIGHT. THE TRACK THE LOW WILL TAKE SHOULD PLACE
NORTH TEXAS IN AN AREA OF CONTINUED SYNOPTIC LIFT WHILE LOW LEVEL
FLOW COMES IN OFF THE GULF. HAVE A FORECAST OF LIKELY POPS OVER
THE ENTIRE CWA TOMORROW AS DAYTIME HEATING SHOULD GET THINGS GOING
EVERYWHERE. ANOTHER BOUT OF NOCTURNAL HEAVY RAINFALL IS POSSIBLE
OVER THE WESTERN CWA MONDAY NIGHT...BUT PLACEMENT AND CONFIDENCE
IS PRETTY LOW. WILL SHOW POPS CONTINUING BUT LATER SHIFTS WILL
HAVE TO REFINE THE POSSIBLE THREAT AREA.

AS THE LOW PULLS AWAY...THE WEATHER TUESDAY AND WEDNESDAY WILL
FEATURE CONVECTION PRIMARILY DRIVEN BY DAYTIME HEATING IN THE
MOIST AND UNSTABLE AIRMASS. COVERAGE WILL BE AROUND THE 50 PERCENT
RANGE. SOME WEAK RIDGING WILL BUILD INTO NORTH TEXAS TOWARD THE
END OF NEXT WEEK AND POPS WILL DECREASE TO JUST 20 PERCENT AS
MOISTURE/INSTABILITY WANE.

FOR TEMPERATURES...A BLEND OF PERSISTENCE AND MAV/MEX MOS WILL BE
USED THROUGH THE NEXT WEEK. GENERALLY LOWS WILL STAY IN THE LOW
70S WITH HIGHS NEAR 90 EARLY IN THE WEEK...INCREASING TO THE LOW
TO MID 90S BY NEXT WEEKEND.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  88  73  88  72 /  60  70  50  50  30
WACO, TX              73  88  73  87  73 /  30  70  60  60  40
PARIS, TX             71  86  72  88  71 /  70  70  40  50  20
DENTON, TX            72  86  72  88  72 /  60  70  50  50  30
MCKINNEY, TX          71  86  71  88  71 /  60  70  50  50  30
DALLAS, TX            74  87  74  88  74 /  60  70  50  50  30
TERRELL, TX           71  86  73  88  72 /  60  70  50  50  30
CORSICANA, TX         72  87  72  87  72 /  40  70  50  60  30
TEMPLE, TX            72  88  72  87  73 /  30  70  60  60  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 1, 4:00 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUL 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY FOR AREAS ALONG AND
TO THE NORTH OF I-20.  SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING
FROM VERY HEAVY RAINFALL IS POSSIBLE...ALONG WITH CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS.

92

In the hours before

Special weather statement, Jul 1, 3:01 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT SUN JUL 1 2007

TXZ119-012100-
DALLAS TX-
301 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DALLAS COUNTY

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM LEWISVILLE...TO
IRVING...TO CEDAR HILL...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...CEDAR
HILL...COCKRELL
HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE...FARMERS
BRANCH...GRAND PRAIRIE...HIGHLAND PARK...IRVING...LANCASTER...AND
UNIVERSITY PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3300 9703 3255 9702 3255 9675 3299 9676

82/JLD
Special weather statement, Jul 1, 3:36 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT SUN JUL 1 2007

TXZ104-012130-
COLLIN TX-
336 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLANO...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
LUCAS...MCKINNEY...PLANO AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3319 9684 3299 9684 3309 9652 3331 9673

82/JLD
Local storm report, Jul 1, 4:57 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       4 N OAK TRAIL SHORES    32.55N  97.83W
07/01/2007  E1.00 INCH       HOOD               TX   TRAINED SPOTTER

            VEHICLE DROVED INTO LOW-WATER CROSSING NEAR LAKE
            GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.
Local storm report, Jul 1, 4:57 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007

...CORRECTED...

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       4 N OAK TRAIL SHORES    32.55N  97.83W
07/01/2007  E1.00 INCH       HOOD               TX   TRAINED SPOTTER

            VEHICLE DROVE INTO LOW-WATER CROSSING NEAR LAKE
            GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:33 PM CDTFlash Flood WarningFWDKaufman3 hr
Jul 1, 3:01 PM CDTSpecial Weather StatementFWDDallas59 min
Jul 1, 3:36 PM CDTSpecial Weather StatementFWDCollin54 min
Jul 1, 3:41 PM CDTSevere Thunderstorm WarningFWDDallas54 min
Jul 1, 3:54 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 days
Jul 1, 4:06 PM CDTFlash Flood WarningFWDDallas114 min
Jul 1, 4:26 PM CDTTornado WarningFWDEllis34 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.